Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

My 63 year old son has developed painful feet. It

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1505 Questions
Question
My 63 year old son has developed painful feet. It started in middle of back several years ago, & worked itself down to his legs. Now, he cannot walk or climb stairs. I asked my Dr. about it & he gave the name gabapentin', I looked it up, but XXXXXXX does not have seizures or anything such like. I'm wondering if the nerves in his legs are involved, & Maybe you can give some understanding to me. Can he get help, do you think?.
Posted Sat, 2 Dec 2017 in null
 
 
Answered by Dr. Lekshmi Rita Venugopal 1 hour later
Brief Answer:
Advice to undergo MRI spine

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic for your health concern

Back pain radiating down to legs with associated weakness is indicative of spinal problems leading to nerbmve compression. Arthritis, disc prolapse, etc can result in such nerve compression. MRI scan of spine is required to identify the underlying cause.
Gabapentin is not only for seizures, but also for the treatment of nerve pain. Please be advised to continue gabapentin as prescribed and follow up with an orthopedician to undergo the MRI scan. If nerve compression is confirmed, then surgical procedures to decompress the nerves can greatly relieve the pain and difficulty walking .

Hope this answers your question
Please address further questions here
Regards
Dr.Lekshmi
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor